Alert archive / California / Winter Storm Warnings in 2005

Winter Storm Warning 4, NWS Sacramento, CA

November 30, 2005

NWS Sacramento, CA issued this winter storm warning at Nov 30, 2005, 3:38 PM PST. It took effect at Nov 30, 2005, 6:00 PM PST. It was in force for 25 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 30, 2005, 3:38 PM PST (23:38 UTC)
In effect from
Nov 30, 2005, 6:00 PM PST
Expired
Dec 1, 2005, 7:00 PM PST
In force
25 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KSTO 302338
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
338 PM PST WED NOV 30 2005

...STRONG WINTER STORM HEADED FOR NORTHERN CALIFORNIA...

.A STRONG PACIFIC STORM SYSTEM IN THE EASTERN PACIFIC IS FORECAST
TO HIT THE INTERIOR OF NORTHERN CALIFORNIA BEGINNING THIS EVENING
THEN DRAG SLOWLY SOUTHEASTWARD THROUGH THE NORTH STATE THURSDAY
AND THURSDAY NIGHT. THIS SYSTEM WILL BRING PERIODS OF HEAVY
PRECIPITATION AND STRONG WINDS. THE ORIGIN OF THIS WEATHER SYSTEM
WITHIN A WARMER AIRMASS WILL MEAN FAIRLY HIGH SNOW LEVELS. ONCE
THE SYSTEM MOVES TO THE EAST ON FRIDAY...SNOW LEVELS WILL FALL
BUT THE RAIN AND SNOW WILL DECREASE SIGNIFICANTLY BEHIND THE
FRONT.

PERSONS ARE ADVISED TO MONITOR WEATHER FORECASTS ON THIS
POTENTIALLY POWERFUL WINTER STORM.

CAZ063-010045-
/O.CAN.KSTO.WS.A.0003.051201T0400Z-051201T2000Z/
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
338 PM PST WED NOV 30 2005

...WINTER STORM WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE
WINTER STORM WATCH DUE TO RISING SNOW LEVELS. 

$$

CAZ013-014-010745-
/O.UPG.KSTO.WS.A.0003.051201T0400Z-051201T2000Z/
/O.NEW.KSTO.WS.W.0004.051201T0200Z-051202T0000Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-
338 PM PST WED NOV 30 2005

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 4 PM
PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 PM
PST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

LIGHT PRECIPITATION IS EXPECTED TO HIT THE COASTAL RANGE OF
NORTHERN CALIFORNIA THIS EVENING THEN INCREASE IN INTENSITY DURING
THE NIGHT. TOTAL SNOW ACCUMULATIONS OF 7 TO 15 INCHES ARE EXPECTED
BY THURSDAY EVENING...MAINLY ABOVE 3000 FEET. SNOW LEVELS WILL CLIMB
TO ABOVE 5000 FEET BY THURSDAY MORNING SO SNOW SHOULD SWITCH TO
RAIN MOST AREAS.

IN ADDITION TO THE SNOW...STRONG WINDS WITH GUSTS IN EXCESS OF
40 MPH MAY CAUSE CONSIDERABLE BLOWING AND DRIFTING SNOW AND WHITE-
OUT CONDITIONS OVER THE HIGHER ELEVATIONS.


$$

CAZ068-069-010745-
/O.UPG.KSTO.WS.A.0003.051201T0400Z-051202T1800Z/
/O.NEW.KSTO.WS.W.0004.051201T0400Z-051202T0300Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
338 PM PST WED NOV 30 2005

...WINTER STORM WARNING IN EFFECT FROM 8 PM THIS EVENING TO 7 PM
PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 7 PM
PST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

LIGHT PRECIPITATION IS EXPECTED TO HIT THE WEST SLOPES OF THE
SOUTHERN CASCADES AND NORTHERN SIERRA THIS EVENING THEN INCREASE
IN INTENSITY DURING THE NIGHT. TOTAL SNOW ACCUMULATION WILL RANGE FROM
14 TO 28 INCHES WITH HIGHEST AMOUNTS ABOVE 7000 FEET. SNOW LEVELS
WILL RANGE FROM 5000 TO 6000 FEET IN THE LASSEN PARK AREA TO 7000
TO 8000 FEET OVER THE NORTHERN SIERRA NEVADA.

IN ADDITION...STRONG WINDS GUSTING IN EXCESS OF 65 MPH WILL CAUSE
CONSIDERABLE BLOWING AND DRIFTING SNOW AND WHITE-OUT CONDITIONS
OVER THE HIGHER ELEVATIONS.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW AND WINDS THAT MAY IMPACT TRAVEL. IF TRAVELING INTO THE
SOUTHERN CASCADES OR NORTHERN SIERRA TONIGHT THROUGH FRIDAY...
CARRY TIRE CHAINS AND OTHER SUPPLIES AND BE SURE AND CHECK THE
LATEST ROAD AND WEATHER REPORTS BEFORE DEPARTURE.



$$
7 follow-up statements
000 
WWUS46 KSTO 010533
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
933 PM PST WED NOV 30 2005

...STRONG WINTER STORM HEADED FOR NORTHERN CALIFORNIA...

.A STRONG PACIFIC STORM SYSTEM IS MOVING THROUGH THE INTERIOR OF
NORTHERN CALIFORNIA FROM THE EASTERN PACIFIC. THIS VIGOROUS WINTER
STORM WILL MOVE SLOWLY SOUTHEASTWARD THROUGH THURSDAY NIGHT. THIS
SYSTEM IS BRINGING HEAVY PRECIPITATION AND STRONG AND GUSTY SOUTH
TO SOUTHWESTERLY WINDS. AS THIS STORM MOVES TO THE EAST ON FRIDAY
RAIN AND SNOW WILL DECREASE CONSIDERABLY.

PERSONS ARE ADVISED TO MONITOR WEATHER FORECASTS ON THIS
POTENTIALLY POWERFUL WINTER STORM.

CAZ068-069-011345-
/O.CON.KSTO.WS.W.0004.000000T0000Z-051202T0300Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
933 PM PST WED NOV 30 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM PST
THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM PST THURSDAY.

PRECIPITATION IS FALLING ALONG THE WESTERN SLOPES OF THE SOUTHERN
CASCADES AND NORTHERN SIERRA TONIGHT AND IS EXPECTED TO INCREASE
IN INTENSITY THROUGH THE NIGHT. TOTAL SNOW ACCUMULATION WILL RANGE
FROM 14 TO 28 INCHES WITH HIGHEST AMOUNTS ABOVE 7000 FEET. SNOW
LEVELS WILL RANGE FROM 5000 TO 6000 FEET IN THE LASSEN PARK AREA
TO 7000 TO 8000 FEET OVER THE NORTHERN SIERRA NEVADA...WITH COLD
POCKETS CAUSING SNOW TO FALL LOCALLY LOWER IN SOME AREAS.

ADDITIONALLY...STRONG SOUTH TO SOUTHWESTERLY WINDS GUSTING IN
EXCESS OF 65 MPH WILL CAUSE BLOWING AND DRIFTING SNOW...WITH
WHITE-OUT CONDITIONS EXPECTED OVER THE HIGHER ELEVATIONS.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW AND WINDS THAT MAY IMPACT TRAVEL. IF YOU PLAN TO TRAVEL TO
THE SOUTHERN CASCADES OR NORTHERN SIERRA THROUGH FRIDAY...CARRY
TIRE CHAINS AND OTHER SUPPLIES AND BE SURE AND CHECK THE LATEST
ROAD AND WEATHER REPORTS BEFORE DEPARTURE.

$$

CAZ013-014-011345-
/O.CON.KSTO.WS.W.0004.000000T0000Z-051202T0000Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-
933 PM PST WED NOV 30 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST
THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY.

PRECIPITATION IS ALREADY FALLING ALONG THE INTERIOR COASTAL RANGE
OF NORTHERN CALIFORNIA AND IS EXPECTED TO INCREASE IN INTENSITY
DURING THE NIGHT. TOTAL SNOW ACCUMULATIONS OF 7 TO 15 INCHES ARE
EXPECTED BY THURSDAY EVENING...MAINLY ABOVE 3000 FEET...HOWEVER
COLD AIR POCKETS COULD CAUSE SNOW TO FALL AT LOWER ELEVATIONS IN
SOME LOCATIONS. SNOW LEVELS WILL CLIMB TO ABOVE 5000 FEET BY
THURSDAY MORNING SO SNOW SHOULD SWITCH TO RAIN MOST AREAS.

ALONG WITH THE SNOW...STRONG SOUTH TO SOUTHWESTERLY WINDS WITH
GUSTS IN EXCESS OF 40 MPH MAY CAUSE BLOWING AND DRIFTING SNOW 
WITH WHITE-OUT CONDITIONS POSSIBLE OVER THE HIGHER ELEVATIONS.

$$

RANDY HARTLEY
000 
WWUS46 KSTO 011250
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
450 AM PST THU DEC 1 2005

...STRONG WINTER STORM MOVING INTO NORTHERN CALIFORNIA...

.A STRONG PACIFIC STORM SYSTEM IS MOVING THROUGH THE INTERIOR OF
NORTHERN CALIFORNIA FROM THE EASTERN PACIFIC. THIS VIGOROUS
WINTER STORM WILL MOVE SLOWLY SOUTHEASTWARD THROUGH TONIGHT. THIS
SYSTEM WILL BRING HEAVY PRECIPITATION ACCOMPANIED BY STRONG GUSTY
SOUTH TO SOUTHWESTERLY WINDS. HEAVY SNOWFALL IS EXPECTED AT THE
HIGHER ELEVATIONS. AS THIS STORM MOVES TO THE EAST ON TONIGHT
RAIN AND SNOW WILL DECREASE CONSIDERABLY.

PERSONS ARE ADVISED TO MONITOR WEATHER FORECASTS ON THIS
POWERFUL WINTER STORM.

CAZ068-020000-
/O.EXT.KSTO.WS.W.0004.000000T0000Z-051202T0600Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
450 AM PST THU DEC 1 2005

...WINTER STORM WARNING NOW IN EFFECT UNTIL 10 PM PST THIS
EVENING...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 10 PM PST THIS
EVENING. 

PRECIPITATION IS FALLING ALONG THE WESTERN SLOPES OF THE SOUTHERN
CASCADES AND NORTHERN SIERRA AND IS EXPECTED TO INCREASE IN
INTENSITY THIS MORNING. TOTAL SNOW ACCUMULATION WILL RANGE FROM
12 TO 24 INCHES WITH THE HIGHEST AMOUNTS ABOVE 7000 FEET. SNOW
LEVELS WILL RANGE FROM 6000 IN THE LASSEN PARK AREA TO 7000 FEET
OVER PLUMAS COUNTY...WITH COLD POCKETS CAUSING SNOW TO FALL
LOCALLY LOWER IN SOME AREAS. THE SNOW LEVEL WILL LOWER THIS
EVENING TO AROUND 5000 FEET.

ADDITIONALLY...STRONG SOUTH TO SOUTHWESTERLY WINDS GUSTING IN
EXCESS OF 65 MPH WILL CAUSE BLOWING AND DRIFTING SNOW...WITH
WHITE-OUT CONDITIONS EXPECTED OVER THE HIGHER ELEVATIONS.

IF YOU PLAN TO TRAVEL TO THE HIGHER ELEVATIONS OVER THE 
MOUNTAINS...CARRY TIRE CHAINS AND OTHER SUPPLIES. BE SURE TO 
CHECK THE LATEST ROAD AND WEATHER REPORTS BEFORE DEPARTURE.

$$

CAZ069-020000-
/O.EXT.KSTO.WS.W.0004.000000T0000Z-051202T1200Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
450 AM PST THU DEC 1 2005

...WINTER STORM WARNING NOW IN EFFECT UNTIL 4 AM PST FRIDAY...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 4 AM PST FRIDAY. 

PRECIPITATION IS FALLING ALONG THE WESTERN SLOPES OF NORTHERN
SIERRA AND IS EXPECTED TO INCREASE IN INTENSITY TODAY. TOTAL SNOW
ACCUMULATION WILL RANGE FROM 14 TO 28 INCHES WITH HIGHEST AMOUNTS
ABOVE 7500 FEET. SNOW LEVELS WILL RANGE FROM 7000 TO 8000 FEET
OVER THE NORTHERN SIERRA NEVADA...WITH COLD POCKETS CAUSING SNOW
TO FALL LOCALLY LOWER IN SOME AREAS. SNOW LEVELS WILL LOWER TO
6000 FEET THIS EVENING AND SNOWFALL IS EXPECTED TO BECOME HEAVY
BELOW PASS LEVEL ALONG I-80 AND HIGHWAY 50.

ADDITIONALLY...STRONG SOUTH TO SOUTHWESTERLY WINDS GUSTING IN
EXCESS OF 65 MPH WILL CAUSE BLOWING AND DRIFTING SNOW...WITH
WHITE-OUT CONDITIONS EXPECTED OVER THE HIGHER ELEVATIONS.

IF YOU PLAN TO TRAVEL TO THE NORTHERN SIERRA...CARRY TIRE CHAINS
AND OTHER SUPPLIES. BE SURE TO CHECK THE LATEST ROAD AND WEATHER
REPORTS BEFORE DEPARTURE.

$$

CAZ013-014-020000-
/O.CON.KSTO.WS.W.0004.000000T0000Z-051202T0000Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-
450 AM PST THU DEC 1 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

TOTAL SNOW ACCUMULATIONS OF 7 TO 15 INCHES ARE EXPECTED BY
THIS EVENING...MAINLY ABOVE 5000 FEET. SNOW LEVELS NEAR 4000 FEET 
WILL CLIMB TO ABOVE 5000 FEET BY THIS AFTERNOON SO SNOW SHOULD
SWITCH TO RAIN MOST AREAS...HOWEVER COLD AIR POCKETS
THIS MORNING WILL CAUSE SNOW TO FALL AT LOWER ELEVATIONS IN SOME
LOCATIONS.

ALONG WITH THE SNOW...STRONG SOUTH TO SOUTHWESTERLY WINDS WITH
GUSTS IN EXCESS OF 50 MPH MAY CAUSE BLOWING AND DRIFTING SNOW
WITH WHITE-OUT CONDITIONS POSSIBLE OVER THE HIGHER ELEVATIONS.

$$
000 
WWUS46 KSTO 011824
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1024 AM PST THU DEC 1 2005

...STRONG WINTER STORM MOVING THROUGH NORTHERN CALIFORNIA...

.A STRONG PACIFIC STORM SYSTEM IS MOVING THROUGH THE INTERIOR OF
NORTHERN CALIFORNIA TODAY. THIS VIGOROUS WINTER STORM WILL MOVE
SLOWLY SOUTHEASTWARD THROUGH THE AFTERNOON AND EVENING HOURS
BRINGING HEAVY PRECIPITATION AND ACCOMPANIED BY STRONG GUSTY SOUTH TO
SOUTHWESTERLY WINDS. HEAVY SNOWFALL IS EXPECTED AT THE HIGHER
ELEVATIONS THROUGH TONIGHT THEN DECREASE CONSIDERABLY TOWARD
FRIDAY MORNING.

PERSONS ARE ADVISED TO MONITOR WEATHER FORECASTS REGARDING THIS
STRONG WINTER STORM.

CAZ068-020230-
/O.CON.KSTO.WS.W.0004.000000T0000Z-051202T0600Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
1024 AM PST THU DEC 1 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING. 

PRECIPITATION IS FALLING ALONG THE WESTERN SLOPES OF THE SOUTHERN
CASCADES AND NORTHERN SIERRA AND IS EXPECTED TO INCREASE IN
INTENSITY THIS AFTERNOON. TOTAL SNOW ACCUMULATION WILL RANGE FROM
12 TO 24 INCHES WITH THE HIGHEST AMOUNTS ABOVE 7000 FEET. SNOW
LEVELS WILL RANGE FROM 6000 IN THE LASSEN PARK AREA TO 7000 FEET
OVER PLUMAS COUNTY...WITH COLD POCKETS CAUSING SNOW TO FALL
LOCALLY LOWER IN SOME AREAS. THE SNOW LEVEL WILL LOWER THIS
EVENING TO AROUND 5000 FEET.

ADDITIONALLY...STRONG SOUTH TO SOUTHWESTERLY WINDS GUSTING IN
EXCESS OF 65 MPH WILL CAUSE BLOWING AND DRIFTING SNOW...WITH
WHITE-OUT CONDITIONS EXPECTED OVER THE HIGHER ELEVATIONS.

IF YOU PLAN TO TRAVEL OVER THE MOUNTAINS...CARRY TIRE CHAINS AND
OTHER WINTER WEATHER SUPPLIES. BE SURE TO CHECK THE LATEST ROAD
AND WEATHER REPORTS BEFORE DEPARTURE.

$$

CAZ069-020230-
/O.CON.KSTO.WS.W.0004.000000T0000Z-051202T1200Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
1024 AM PST THU DEC 1 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. 

PRECIPITATION IS FALLING ALONG THE WESTERN SLOPES OF NORTHERN
SIERRA AND IS EXPECTED TO INCREASE IN INTENSITY THIS AFTERNOON AND
EARLY EVENING. TOTAL SNOW ACCUMULATION WILL RANGE FROM 14 TO 28 INCHES
WITH HIGHEST AMOUNTS ABOVE 7500 FEET. SNOW LEVELS WILL RANGE FROM
7000 TO 8000 FEET OVER THE NORTHERN SIERRA NEVADA...WITH COLD
POCKETS CAUSING SNOW TO FALL LOCALLY LOWER IN SOME AREAS. SNOW
LEVELS WILL LOWER TO 6000 FEET THIS EVENING AND SNOWFALL WILL BECOME
HEAVY BELOW PASS LEVELS ALONG I-80 AND HIGHWAY 50.

ADDITIONALLY...STRONG SOUTH TO SOUTHWESTERLY WINDS GUSTING IN
EXCESS OF 65 MPH WILL CAUSE BLOWING AND DRIFTING SNOW...WITH
WHITE-OUT CONDITIONS EXPECTED OVER THE HIGHER ELEVATIONS.

IF YOU PLAN TO TRAVEL TO THE NORTHERN SIERRA...CARRY TIRE CHAINS
AND OTHER WINTER WEATHER SUPPLIES. BE SURE TO CHECK THE LATEST ROAD AND
WEATHER REPORTS BEFORE DEPARTURE.

$$

CAZ013-014-020000-
/O.CON.KSTO.WS.W.0004.000000T0000Z-051202T0000Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-
1024 AM PST THU DEC 1 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

TOTAL SNOW ACCUMULATIONS OF 7 TO 15 INCHES ARE EXPECTED BY THIS
EVENING...MAINLY ABOVE 5000 FEET. SNOW LEVELS THAT BEGAN NEAR 4000
FEET WILL CLIMB TO ABOVE 5000 FEET BY THIS AFTERNOON SO SNOW
SHOULD SWITCH TO RAIN IN MOST AREAS...HOWEVER COLD AIR POCKETS WILL
CAUSE SNOW TO FALL AT LOWER ELEVATIONS IN SOME LOCATIONS.

ALONG WITH THE SNOW...STRONG SOUTH TO SOUTHWESTERLY WINDS WITH
GUSTS IN EXCESS OF 50 MPH MAY CAUSE BLOWING AND DRIFTING SNOW
WITH WHITE-OUT CONDITIONS POSSIBLE OVER THE HIGHER ELEVATIONS.

$$
000 
WWUS46 KSTO 020021
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
421 PM PST THU DEC 1 2005

...STRONG WINTER STORM MOVING THROUGH NORTHERN CALIFORNIA...

.A VIGOROUS WINTER STORM WILL MOVE SLOWLY SOUTHEAST ACROSS THE
INTERIOR OF NORTHERN CALIFORNIA TONIGHT BRINGING HEAVY
PRECIPITATION AND STRONG GUSTY SOUTH TO SOUTHWEST WINDS. HEAVY
SNOWFALL IS EXPECTED TO CONTINUE OVER THE HIGHER ELEVATIONS
INTO THE EVENING OVER WESTERN PLUMAS COUNTY AND THEN DECREASE
LATER TONIGHT. HEAVY SNOW WILL CONTINUE PAST MIDNIGHT OVER THE 
NORTHERN SIERRA NEVADA BEFORE DECREASING CONSIDERABLY TOWARD
FRIDAY MORNING.

PERSONS ARE ADVISED TO MONITOR WEATHER FORECASTS REGARDING THIS
STRONG WINTER STORM.

CAZ013-014-020130-
/O.EXP.KSTO.WS.W.0004.000000T0000Z-051202T0000Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-
421 PM PST THU DEC 1 2005

...WINTER STORM WARNING WILL EXPIRE AT 4 PM PST THIS AFTERNOON...

THE WINTER STORM WARNING WILL EXPIRE AT 4 PM PST THIS AFTERNOON
OVER THE SHASTA COUNTY MOUNTAINS. SNOW IS EXPECTED TO DECREASE
RAPIDLY THIS EVENING. LOCALLY GUSTY WINDS TO AROUND 40 MPH ARE
POSSIBLE OVER EXPOSED RIDGES AND MOUNTAIN PEAKS INTO THE
EVENING...BUT THE WINDS SHOULD DECREASE THIS EVENING.  

$$

CAZ068-020600-
/O.CON.KSTO.WS.W.0004.000000T0000Z-051202T0600Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
421 PM PST THU DEC 1 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST OVER
WESTERN PLUMAS COUNTY INCLUDING LASSEN PARK. 

HEAVY SNOW WILL CONTINUE TO FALL OVER WESTERN PLUMAS COUNTY
THROUGH THE EVENING. ADDITIONAL SNOW ACCUMULATIONS FROM 4 TO 8
INCHES ARE EXPECTED ABOVE 6000 FEET WITH AMOUNTS OVER A FOOT OVER
THE HIGHEST PEAKS. TOTAL SNOWFALL COULD RANGE BETWEEN 1 TO 3
FEET. SNOW IS EXPECTED TO DECREASE AFTER MIDNIGHT BUT SNOW LEVELS
MAY LOWER TO 5000 FEET OVERNIGHT. LITTLE SIGNIFICANT ACCUMULATIONS
ARE EXPECTED AFTER MIDNIGHT.

IN ADDITION...STRONG SOUTH TO SOUTHWESTERLY WINDS GUSTING IN
EXCESS OF 60 MPH WILL CAUSE BLOWING AND DRIFTING SNOW...WITH
WHITE-OUT CONDITIONS EXPECTED OVER THE HIGHER ELEVATIONS.

IF YOU PLAN TO TRAVEL OVER THE MOUNTAINS...CARRY TIRE CHAINS AND
OTHER WINTER WEATHER SUPPLIES. BE SURE TO CHECK THE LATEST ROAD
AND WEATHER REPORTS BEFORE DEPARTURE.

$$

CAZ069-020830-
/O.CON.KSTO.WS.W.0004.000000T0000Z-051202T1200Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
421 PM PST THU DEC 1 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY FOR
THE WEST SLOPE OF THE NORTHERN SIERRA NEVADA. 

HEAVY SNOW WILL CONTINUE TO FALL OVER THE WEST SLOPE OF THE
NORTHERN SIERRA FOR MOST OF THE NIGHT ABOVE 7000 FEET. AN ADDITIONAL
1 TO 2 FEET OF SNOW IS POSSIBLE OVER THE HIGHEST PEAKS. TOTAL
SNOWFALL WILL LIKELY RANGE FROM 3 TO 5 FEET OVER THE HIGHER
ELEVATIONS. THE SNOW LEVEL MAY FALL BELOW THE PASSES ON INTERSTATE
80 AND HIGHWAY 50 IN HEAVIER SNOW SHOWERS WITH ACCUMULATIONS OF 6
TO 12 INCHES POSSIBLE. 

IN ADDITION...STRONG SOUTH TO SOUTHWEST WINDS GUSTING IN EXCESS
OF 65 MPH WILL CAUSE BLOWING AND DRIFTING SNOW...WITH WHITE-OUT
CONDITIONS EXPECTED OVER THE HIGHER ELEVATIONS.

IF YOU PLAN TO TRAVEL TO THE NORTHERN SIERRA...CARRY TIRE CHAINS
AND OTHER WINTER WEATHER SUPPLIES. BE SURE TO CHECK THE LATEST
ROAD AND WEATHER REPORTS BEFORE DEPARTURE.

$$
JHM
000 
WWUS46 KSTO 020626
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1026 PM PST THU DEC 1 2005

...STRONG WINTER STORM MOVING THROUGH NORTHERN CALIFORNIA...

.A VIGOROUS WINTER STORM WILL STILL IMPACT THE WEST SLOPE OF THE
NORTHERN SIERRA NEVADA UNTIL EARLY FRIDAY MORNING. THE STORM IS
MOVING SLOWLY SOUTHEAST ACROSS THE INTERIOR OF NORTHERN CALIFORNIA
BRINGING HEAVY PRECIPITATION AND STRONG GUSTY SOUTH TO SOUTHWEST
WINDS TO THE NORTHERN SIERRA NEVADA. 

PERSONS ARE ADVISED TO MONITOR WEATHER FORECASTS REGARDING THIS
STRONG WINTER STORM.

CAZ068-020730-
/O.EXP.KSTO.WS.W.0004.000000T0000Z-051202T0600Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
1026 PM PST THU DEC 1 2005

...WINTER STORM WARNING HAS EXPIRED...

THE WINTER STORM WARNING FOR WESTERN PLUMAS COUNTY IS NO LONGER IN
EFFECT. HEAVY SNOW HAS ENDED OVER WESTERN PLUMAS COUNTY. 

$$

CAZ069-021200-
/O.CON.KSTO.WS.W.0004.000000T0000Z-051202T1200Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
1026 PM PST THU DEC 1 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY
OVER THE WEST SLOPE OF THE NORTHERN SIERRA NEVADA. 

HEAVY SNOW WILL CONTINUE TO FALL OVER THE WEST SLOPE OF THE
NORTHERN SIERRA FOR MOST OF THE NIGHT ABOVE 7000 FEET. THE SNOW
SHOULD TAPER OFF BY EARLY FRIDAY MORNING. TOTAL SNOWFALL WILL
LIKELY RANGE FROM 3 TO 6 FEET OVER THE HIGHER ELEVATIONS. THE SNOW
LEVEL MAY FALL BELOW THE PASSES ON INTERSTATE 80 AND HIGHWAY 50 IN
HEAVIER SNOW SHOWERS WITH ACCUMULATIONS OF 6 TO 12 INCHES
POSSIBLE.

IN ADDITION...SOUTH TO SOUTHWEST WINDS ARE BEGINNING TO DECREASE...
BUT ARE STILL GUSTING UP TO 45 MPH. THE WINDS WILL CAUSE BLOWING
AND DRIFTING SNOW...WITH WHITE-OUT CONDITIONS EXPECTED OVER THE
HIGHER ELEVATIONS. WINDS SHOULD DECREASE SIGNIFICANTLY BY EARLY
FRIDAY MORNING. 

IF YOU PLAN TO TRAVEL TO THE NORTHERN SIERRA...CARRY TIRE CHAINS
AND OTHER WINTER WEATHER SUPPLIES. BE SURE TO CHECK THE LATEST
ROAD AND WEATHER REPORTS BEFORE DEPARTURE.

$$
JHM
000 
WWUS46 KSTO 021150
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
350 AM PST FRI DEC 2 2005

CAZ069-021300-
/O.EXP.KSTO.WS.W.0004.000000T0000Z-051202T1200Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
350 AM PST FRI DEC 2 2005

...WINTER STORM WARNING WILL EXPIRE AT 4 AM PST EARLY THIS
MORNING...

THE WINTER STORM WARNING WILL EXPIRE AT 4 AM PST EARLY THIS
MORNING. PRECIPITATION CONTINUES TO TAPER THIS MORNING IN THE
SIERRA NEVADA WITH LINGERING LIGHT SNOW SOUTH OF HIGHWAY 88. THE
SNOW IN THIS AREA WILL CONTINUE TO TAPER OFF THIS MORNING WITH
SNOW LEVELS NEAR 6000 FT. LOCAL ADDITIONAL ACCUMULATIONS OF UP TO
AN INCH WILL BE POSSIBLE.

$$
000 
WWUS46 KSTO 172256
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
256 PM PST SAT DEC 17 2005

...WINTER STORM ON TAP FOR THE SIERRA NEVADA...

A WEAK STORM MOVING THROUGH THE REGION TODAY HAS PRODUCED SOME
LIGHT PRECIPITATION IN THE SIERRA NEVADA. ANOTHER SYSTEM RAPIDLY
APPROACHING THE REGION WILL BRING MORE SIGNIFICANT SNOWFALL ON
SUNDAY. SOME LIGHT PRECIPITATION IS EXPECTED TO OCCUR TONIGHT...
BUT THE HEAVIEST PERIOD OF SNOWFALL IS EXPECTED ON SUNDAY AND
SUNDAY EVENING. 1 TO 2 FEET OF SNOWFALL IS POSSIBLE ABOVE 5000
FEET ACCOMPANIED BY STRONG GUSTY WINDS.

CAZ068-069-181230-
/O.UPG.KSTO.WS.A.0004.051218T1400Z-051219T0800Z/
/O.NEW.KSTO.WS.W.0005.051218T1400Z-051219T0800Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
256 PM PST SAT DEC 17 2005

...WINTER STORM WARNING IN EFFECT FROM 6 AM SUNDAY TO MIDNIGHT
PST SUNDAY NIGHT ABOVE 5000 FEET...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO MIDNIGHT
PST SUNDAY NIGHT. 

A STORM SYSTEM CENTERED ABOUT 950 MILES TO THE WEST OF SAN
FRANCISCO IS TAPPING INTO SOME SUB-TROPICAL MOISTURE. THIS LARGE
FETCH OF MOISTURE IS LOCATED BETWEEN 450 TO 1500 MILES SOUTHWEST
OF SAN FRANCISCO. THIS SYSTEM WILL BEGIN TO SPREAD SOME LIGHT
PRECIPITATION INTO THE MOUNTAINS TONIGHT...BUT THE HEAVIEST
PERIOD OF SNOWFALL IS EXPECTED SUNDAY AND SUNDAY EVENING ABOVE
5000 FEET. SNOWFALL AMOUNTS COULD RANGE FROM UP TO 1 FOOT BELOW
PASS LEVELS ON I-80 AND US-50 TO 2 FEET FOR THE HIGHER ELEVATIONS.
STRONG GUSTY WINDS TO 60 MPH ACROSS THE HIGHER ELEVATIONS WILL
ACCOMPANY THIS STORM.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS. 
SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR 
WINTER SAFETY RULES. KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER 
IN YOUR CAR IN CASE OF EMERGENCY.

$$

BARUFFALDI/ROWE

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this winter storm warning went out at Nov 30, 3:25 PM PST, 13 minutes earlier.

Area forecast discussion, Nov 30, 3:25 PM PST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
325 PM PST WED NOV 30 2005

.DISCUSSION...
VERY COMPLEX WEATHER SCENARIO UNFOLDING. NEXT PACIFIC STORM IS MOVING
ONSHORE WITH LEADING WARM FRONT PRODUCING VERY STRONG WAA PATTERN.

NORMALLY THIS WOULD BE A NON WINTER ISSUE FOR THE NORTHERN AND
COASTAL MOUNTAINS. HOWEVER...THE RECENT SNOWCOVER AND TRAPPED COLD
AIR IS THROWING A MONKEY WRENCH INTO THAT FORMULA. THIS COLD LOW
LEVEL AIR WILL COMBINE WITH STRONG UVV TO KEEP VERTICAL AIR COLUMN
MARGINALLY COLD ENOUGH FOR SNOW ACROSS PARTS OF ZONE 13...14 AND
PERHAPS NORTHERN ZONE 63 INTO LATE TONIGHT.

ELSEWHERE ACROSS THE SIERRA WE SHOULD SEE INITIALLY HIGH SNOW LEVELS
AS 700MB TEMPS REMAIN BETWEEN -1C AND -3C FOR MUCH OF THE EVENT.
THERE IS MUCH LESS TRAPPED COLD AIR ACROSS THE WEST SLOPES OF THE
SIERRA...SO SNOW LEVELS WILL LIKELY FLUCTUATE WITH INCREASING AND
DECREASING UVV. THE GOOD NEWS HERE IS THAT MOST OF THE SNOW THAT
STICKS TO THE GROUND WILL BE ABOVE 7000 FEET WHICH ENCOMPASSES VERY
LITTLE ROAD LENGTH ACROSS I-80 AND HIGHWAY 50. HIGHWAY 88 COULD SEE A
MORE SIGNIFICANT EFFECT THRU CARSON PASS AT ABOVE 8600 FT. THE BAD
NEWS IS THAT 3 TO 5 INCHES OF QPF IS POSSIBLE IN THE NEXT 36 HOURS.
THIS COULD BE AN EVENT WHERE THE PARKING LOTS OF MANY SKI AREAS GET
VERY LITTLE SNOW...WHILE THE UPPER SLOPES GET SEVERAL FEET OF PURE
SIERRA CEMENT.

AS WITH ANY STRONG PACIFIC STORM...WINDS WILL ALSO BE AN ISSUE. HAVE
GONE WITH A WIND ADVISORY FOR THURSDAY ACROSS THE NORTHERN 2/3RDS OF
THE INTERIOR VALLEY AS 850 MB SOUTHWEST WINDS ARE PROGGED AT 40-50
KTS BY THE NAM BY THURSDAY MORNING. GUSTS COULD EXCEED 60 MPH ACROSS
THE HIGH SIERRA.

COLD FRONT WILL MOVE THRU THE REGION LATE THURSDAY. THE NAM AND GFS
SHOW 700 MB TEMPS FALLING FROM -2C TO -12C FROM THURSDAY AFTERNOON TO
THURSDAY NIGHT. FORTUNATELY MOST OF THE PRECIP WILL BE DONE BY
THEN...BUT THIS COLDER AIR WILL STEEPEN THE LAPSE RATES ENOUGH THAT
OROGRAPHIC ENHANCEMENT COULD GET GOING ACROSS THE SIERRA LATE
THURSDAY NIGHT.

THIS SYSTEM BEGINS TO TAPER DOWN BY EARLY FRIDAY. LEFT SOME LIGHT
POPS IN FOR A PORTION OF SATURDAY ACROSS THE MOUNTAINS.

BASIL

&&

.AVIATION...
POCKETS OF IFR/LIFR CIGS AND VSBYS IN STRATUS AND FOG FROM
RDD-SMF-SUU EAST WILL REMAIN THRU 20Z.  GENERALLY VFR CONDS
EXPECTED AFT 20Z. CIGS WILL AGAIN LWR AFT 00Z AS A STG PACIFIC STORM
APPROACHES

&&

.STO WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 8 PM THIS EVENING TO 7 PM PST THURSDAY
FOR WEST SLOPE NORTHERN SIERRA NEVADA-WESTERN PLUMAS
COUNTY/LASSEN PARK.

WINTER STORM WARNING UNTIL 4 PM PST THURSDAY FOR BURNEY BASIN /
EASTERN SHASTA COUNTY-SHASTA LAKE AREA / NORTHERN SHASTA COUNTY.

WIND ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM PST THURSDAY FOR
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOUNTAINS SOUTHWESTERN SHASTA
COUNTY TO NORTHERN LAKE COUNTY.

WIND ADVISORY FROM 2 AM TO 6 PM PST THURSDAY FOR MOTHERLODE-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY.

WIND ADVISORY FROM 4 AM TO 6 PM PST THURSDAY FOR CARQUINEZ STRAIT
AND DELTA-CENTRAL SACRAMENTO VALLEY-NORTHERN SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY.

&&

PUBLIC...BASIL

AVIATION...SG
Hazardous weather outlook, Nov 30, 7:00 AM PST, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PST WED NOV 30 2005

CAZ013>019-063-064-066>069-011500-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PST WED NOV 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

A WARM PACIFIC STORM SYSTEM WILL MOVE INTO NORTHERN CALIFORNIA
DURING THE NIGHT BRINGING RAIN AND HIGHER ELEVATION MOUNTAIN SNOW TO
NORTHERN CALIFORNIA ALONG THE GUSTY SOUTH WINDS.

* WINTER STORM WATCH.........SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

A WARM PACIFIC STORM SYSTEM WILL CONTINUE TO MOVE THROUGH NORTHERN
CALIFORNIA ON THURSDAY AND THURSDAY NIGHT BRINGING RAIN AND HIGHER
ELEVATION MOUNTAIN SNOW TO NORTHERN CALIFORNIA ALONG THE GUSTY SOUTH
WINDS. WINDS AND PRECIPITATION WILL DECREASE ON FRIDAY.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

* WINTER STORM WATCH.........SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 4:06 PM PSTWinter Storm WatchSTO24 hr
Nov 30, 2:32 PM PSTWind AdvisorySTO30 hr

Nearby

Winter Storm Warnings in California, 2005Every winter storm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.